Alabama, 2007Tornado in Alabama, October 22, 2007
October 22, 2007 · NWS MOB · 1 event in 1 county or zone
An EF1 tornado moved across the south part of Mobile county.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $750,000
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
An EF1 tornado moved across the south part of Mobile county.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before the first event at Oct 22, 3:32 PM CST, 1 minute earlier.
Area forecast discussion, Oct 22, 3:32 PM CST, 1 minute before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MOBILE AL
432 PM CDT MON OCT 22 2007
.SHORT TERM TONIGHT...WARM FRONT CONTINUES MOVING NORTH AS DEEP
MOISTURE CONTINUES TO SPREAD INLAND TODAY AND INTO TONIGHT. THE WARM
FRONT WILL MOVE TO THE NORTH OF OUR AREA THROUGH THIS EVENING. DEEP
LOW OVER EAST TEXAS WILL MOVE VERY SLOWLY EAST AND NORTHEAST. A
GRADUAL OCCLUSION OF THE FRONTAL BOUNDARY WILL OCCUR TO THE
NORTHWEST OF OUR AREA...WHILE THE TRAILING COLD FRONT APPROACHES US
FROM THE WEST LATE TONIGHT AND INTO TUESDAY MORNING.
MAIN THREAT OF HEAVY PRECIP WILL BE LATER TONIGHT INTO TUESDAY
MORNING AS A LINE OF THUNDERSTORMS FORMS ALONG THE FRONT. THE
POTENTIAL FOR TRAINING CELLS OVER AREAS WHERE THE GROUND IS ALREADY
SATURATED IS THE PRIMARY CONCERN. THE AREAS THAT HAVE HAD THE MOST
RAINFALL RECENTLY ARE ALONG THE COAST BETWEEN GULF SHORES AND
DESTIN. FURTHER INLAND NOT AS LIKELY TO BE PROBLEMATIC...BUT THERE
IS REMAINS A RISK LATE TONIGHT INTO EARLY TUESDAY IN NORTHWESTERN
ZONES WHERE TRAINING CELLS COULD BRING NEARLY 5 INCHES AHEAD OF THE
APPROACHING COLD FRONT. WILL AGAIN UPDATE THE FLASH FLOOD WATCH WITH
THE REGULAR FORECAST PACKAGE AROUND 11 PM THIS EVENING.
SEVERE WEATHER THREAT...MAINLY ALONG THE BEACH AND PERHAPS 10 TO 15
MILES INLAND. MINI-SUPERCELLS SPINNING UP OFFSHORE HAVE BEEN MOVING
INLAND AND INTO THE WARM FRONT WHERE THE AIR STABILIZES THUS
WEAKENING UPDRAFTS AND VORTEX STRETCHING. SR VELOCITY COUPLETS OF 35
TO 40 KT HAVE BEEN OBSERVED IN DOPPLER VELOCITIES IN 1 TO 1.5 NM
MESOS...PUTTING THEM IN MODERATE TO STRONG CATEGORY.
GFS AND NAM INDICATE 40 TO 50 KT LOW LEVEL JET MAX TO NORTHWEST INTO
TONIGHT MOVING NORTHEAST ACROSS OUR NORTHERN COUNTIES AS THE LOW
MOVES NORTHEAST THROUGH NORTHWEST MISSISSIPPI. SURFACE WINDS TO VEER
AROUND TO THE SOUTHWEST OVERNIGHT AHEAD OF THE FRONT WHICH WOULD
BRING VERTICAL WIND PROFILES MORE UNIDIRECTIONAL...AND SEVERE THREAT
MORE TOWARD FLASH FLOODING IN TRAINING STORMS AND LOCALIZED DAMAGING
WINDS.
.SHORT TERM TUESDAY THROUGH WEDNESDAY...500 MB TROUGH VICINITY OF GREAT PLAINS
WAS TO TRACK EAST. OCCLUSION OF THIS FEATURE HAS BEEN CALCULATED BY
THE GFS AND THE NAM...AS WELL AS THE UKMET AND THE ECMWF...FROM THE
MAIN POLAR JET BY TAU 18 BY AT LEAST TWO CONTOUR LINES. SYSTEM THEN
RETROGRADES FOLLOWED BY WANDERING AROUND AIMLESSLY FOR A COUPLE OF
DAYS BEFORE GETTING ABSORBED BACK INTO THE JET AROUND TAU 120.
DEEP LAYER MOISTURE ADVECTION WILL CONTINUE NORTHWARD AS THE COLD
FRONT APPROACHES. THE NAM IS NOW A BIT SLOWER THAN THE GFS...6 HOURS
TO BE SPECIFIC...BUT OVER THE LAST COUPLE OF DAYS THE GFS WAS THE
SLOWER OF THE TWO. WENT AHEAD WITH SLIGHTLY FASTER TIMING OF THE GFS
AND INDICATED FROPA STARTING TUESDAY MORNING AND ENDING BY TUESDAY
AFTERNOON. ADJUSTED TEMPERATURES IN KEEPING WITH THE PREVIOUS WATCH
AND OUR NEIGHBORS. POST-FRONTAL PROBLEM WILL MAINLY BE THE DOWNSLOPE
ISENTROPIC FLOW AND INCREASED WINDS.
&&
.LONG TERM...WEDNESDAY THROUGH SUNDAY...NO CHANGES TO GRIDS NOR
FORECAST. NEW MODEL RUNS INDICATE A POP SPIKE ON FRIDAY. MAY BE
TEMPORAL DUE TO UNCERTAINTY OF HOW THE CLOSED LOW WILL BE LIFTING
OUT. WILL KEEP AN EYE ON SAME.
&&
.FIRE...NO CONCERNS...CLOUDY MOIST CONDITIONS TO PERSIST FOR THE
NEXT SEVERAL DAYS.
&&
.MARINE...DEEPENING LOW OVER THE PLAINS WILL MOVE TOWARD LOUISIANA
THROUGH WEDNESDAY. AHEAD OF THIS LOW...A SERIES OF UPPER LEVEL
DISTURBANCES WILL BRING STRONG SOUTHERLY WINDS WITH NUMEROUS SHOWERS
AND THUNDERSTORMS THROUGH TUESDAY. THE LOW WILL MOVE NORTHWARD BY
MIDWEEK BRINGING A LIGHT TO MODERATE EASTERLY WIND THROUGH THURSDAY.
NORTH WINDS AND SEAS WILL BUILD LATE THIS WEEK AS ANOTHER FRONT
PASSES THE MARINE AREA.
&&
.PRELIMINARY POINT TEMPS/POPS...
MOBILE 70 70 49 65 / 90 30 20 20
PENSACOLA 74 74 54 67 / 80 40 20 20
DESTIN 75 75 64 67 / 70 50 20 20
EVERGREEN 69 69 53 66 / 90 50 20 20
WAYNESBORO 65 65 47 61 / 100 30 20 20
CAMDEN 69 69 54 66 / 100 60 30 30
&&
.MOB WATCHES/WARNINGS/ADVISORIES...
AL...FLASH FLOOD WATCH UNTIL 7 AM TUESDAY FOR THE FOLLOWING ZONES:
CHOCTAW...CLARKE...CONECUH...COVINGTON...ESCAMBIA...LOWER
BALDWIN...LOWER MOBILE...MONROE...UPPER BALDWIN...UPPER
MOBILE...WASHINGTON...AND WILCOX.
FL...FLASH FLOOD WATCH UNTIL 7 AM TUESDAY FOR THE FOLLOWING ZONES:
COASTAL ESCAMBIA...COASTAL OKALOOSA...COASTAL SANTA ROSA...
INLAND ESCAMBIA...INLAND OKALOOSA...AND INLAND SANTA ROSA.
MS...FLASH FLOOD WATCH UNTIL 7 AM TUESDAY FOR THE FOLLOWING ZONES:
GEORGE...GREENE...PERRY...STONE...AND WAYNE.
GM...SMALL CRAFT ADVISORY UNTIL 7 AM TUESDAY FOR THE FOLLOWING ZONES:
COASTAL WATERS FROM DESTIN TO PENSACOLA FL OUT 20 NM...
COASTAL WATERS FROM PENSACOLA FL TO PASCAGOULA MS OUT 20
NM...MOBILE BAY...WATERS FROM DESTIN TO PENSACOLA FL FROM
20 TO 60 NM...AND WATERS FROM PENSACOLA FL TO PASCAGOULA MS
FROM 20 TO 60 NM.
&&Hazardous weather outlook, Oct 22, 4:45 AM CST, 10 hours 48 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE MOBILE AL
545 AM CDT MON OCT 22 2007
ALZ051>064-FLZ001>006-GMZ630-650-655-670-675-MSZ067-075-076-078-
079-231200-
CHOCTAW-WASHINGTON-CLARKE-WILCOX-MONROE-CONECUH-BUTLER-CRENSHAW-
ESCAMBIA-COVINGTON-UPPER MOBILE-UPPER BALDWIN-LOWER MOBILE-
LOWER BALDWIN-INLAND ESCAMBIA-COASTAL ESCAMBIA-INLAND SANTA ROSA-
COASTAL SANTA ROSA-INLAND OKALOOSA-COASTAL OKALOOSA-MOBILE BAY-
COASTAL WATERS FROM PENSACOLA FL TO PASCAGOULA MS OUT 20 NM-
COASTAL WATERS FROM DESTIN TO PENSACOLA FL OUT 20 NM-
WATERS FROM PENSACOLA FL TO PASCAGOULA MS FROM 20 TO 60 NM-
WATERS FROM DESTIN TO PENSACOLA FL FROM 20 TO 60 NM-WAYNE-PERRY-
GREENE-STONE-GEORGE-
545 AM CDT MON OCT 22 2007
THIS HAZARDOUS WEATHER OUTLOOK IS SOUTHWEST ALABAMA...THE NORTHWEST
FLORIDA PANHANDLE...AND EXTREME SOUTHEAST MISSISSIPPI.
.DAY ONE...TODAY AND TONIGHT...
...THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS OVER SOUTHWEST
ALABAMA AND SOUTHEAST MISSISSIPPI THROUGH TONIGHT...
A FEW TORNADOES WILL BE POSSIBLE TODAY MOSTLY NEAR AND ALONG A WARM
MOVING NORTHWARD ACROSS THE FORECAST AREA TODAY. INCREASED MOISTURE
DEPTH IN THE LOWER TO MIDDLE LAYERS OF THE ATMOSPHERE WILL ALSO GIVE
WAY TO EXCESSIVE RAINFALL FOR MUCH OF THE AREA THROUGH TONIGHT. AS A
RESULT A FLASH FLOOD WATCH IS IN EFFECT FOR MUCH OF THE FORECAST
AREA THROUGH TONIGHT. STAY TUNED FOR FURTHER UPDATES THROUGHOUT THE
DAY.
A STRONG ONSHORE FLOW FROM A DEEPENING AREA OF LOW PRESSURE TO THE
WEST WILL HELP GIVE WAY TO SMALL CRAFT CONDITIONS TO THE MARINE AREA
THROUGH TONIGHT. STRONG TO SEVERE THUNDERSTORMS WILL ALSO BE
POSSIBLE OVER THE MARINE AREA THROUGH TUESDAY MORNING.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY...
SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE ON
TUESDAY...THEN GRADUALLY DECREASE THROUGH WEDNESDAY MORNING.
EXCESSIVE RAINFALL WILL BE POSSIBLE THROUGH TUESDAY AFTERNOON.
ALTHOUGH WIDESPREAD SEVERE WEATHER IS NOT ANTICIPATED ON TUESDAY A
FEW STORMS MAY BECOME STRONG TO SEVERE. DAMAGING WINDS AND HAIL WILL
BE THE MAIN THREAT THROUGH TUESDAY NIGHT.
.SPOTTER INFORMATION STATEMENT...
ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL MAY
BE NEEDED TODAY AND TONIGHT...AND POSSIBLY ON TUESDAY. STAY TUNED
FOR FURTHER UPDATES THROUGHOUT THE DAY.
In the hours before
Special weather statement, Oct 22, 2:31 PM CST, 1 hour 2 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
331 PM CDT MON OCT 22 2007
ALZ063-222100-
LOWER MOBILE-
331 PM CDT MON OCT 22 2007
...A STRONG THUNDERSTORM IS BEING DETECTED OVER MOBILE COUNTY...
AT 328 PM CDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
THUNDERSTORM 4 MILES SOUTH OF BAYOU LA BATRE...AND MOVING NORTH AT 15
MPH.
THE THUNDERSTORM WILL AFFECT AREAS IN AND AROUND...
BAYOU LA BATRE...DELCHAMPS...DIXON CORNER...GRAND BAY...IRVINGTON AND
SAINT ELMO THROUGH 400 PM CDT.
THE PRIMARY THREATS FROM THIS STORM ARE SMALL HAIL...DANGEROUS CLOUD
TO GROUND LIGHTNING... AND WIND GUSTS OF 35 TO 45 MPH...WHICH COULD
DOWN SMALL TREE LIMBS OR BRANCHES AND BLOW AROUND UNSECURED SMALL
OBJECTS. SEEK SHELTER IN A SAFE HOME OR BUILDING UNTIL THE STORM HAS
PASSED.
THIS STORM COULD PRODUCE RAINFALL AMOUNTS OF ONE TO TWO INCHES IN A
SHORT PERIOD OF TIME...RESULTING IN BRIEF PONDING OF WATER AROUND LOW
LYING AREAS. REMEMBER...DO NOT DRIVE YOUR VEHICLE INTO WATER COVERED
ROADWAYS. THE DEPTH MAY BE TOO GREAT TO ALLOW A SAFE CROSSING.
JP
Tornado, Mobile
- When
- October 22, 3:33 PM CST to 3:36 PM CST
- Where
- Mobile County, 0.66 mi SE of Bayou la Batre Arpt to 0.7 mi ENE of Bayou la Batre Arpt
- Rating
- EF1
- Path length
- 0.7 mi
- Path width
- 200 yd
- Property damage
- $750,000
- Reported by
- NWS Storm Survey
- Coordinates
- 30.443, -88.212
The National Weather Service in Mobile conducted a damage assessment of the tornadic thunderstorms that moved across south Mobile county late Monday afternoon, October 22nd.|Meteorologists from the Weather Service in Mobile found that a tornado first touched down just south of Memory lane southeast of Bayou La Batre airport. This area was where most of the damage occurred. A manufactured home was broadsided by the tornado and the home was overturned and demolished. Another manufactured home was pushed several feet by the winds but stayed anchored into the ground. A shed was completely destroyed by the winds. Several other homes were damaged in the area. Trees and power lines were also blown down. Seven people took refuge in a bathtub, fortunately their home only suffered some siding and roof damage. The tornado then tracked north northeast, paralleling Walker road and lifted just south of Roy E Ray road. A couple of homes were damaged and sheds and travel trailers were damaged along this track. Trees were also blown down. At the end of the track of the tornado, just south of Roy E Ray road, several homes suffered roof and eave damage. Trees and power lines were also damaged in this area. A resident said the tornado struck around 436 pm CDT.|The tornado was rated at an EF1 (86 to 109 mph) on the enhanced Fujita scale. The length of the tornado track was about three-quarters of a mile and the width of the tornado was 200 yards. There were no injuries caused by the tornado. The tornado damaged fifteen to twenty residences with one destroyed and two severely damaged. Others suffered minimum to moderate damage.|
- Tornado
- A violently rotating column of air in contact with the ground and extending from a thunderstorm, filed with its path, width and Fujita or Enhanced Fujita rating from the damage survey.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Wildfire in California, October 22 to 31, 20079 injured · $65 million · 1 event
- Wildfire in California, October 22 to 28, 20075 injured · $166 million · 1 event
- Wildfire in California, October 22 to 29, 20071 injured · $50 million · 1 event
- Rip Current in Florida, October 22, 20071 death · 1 event
- Tornadoes and Damaging Winds in Alabama, October 22 to 23, 20072 injured · $284,000 · EF1 · 17 events
- Tornado in Mississippi, October 22, 2007$180,000 · EF1 · 1 event
- Wildfire in California, October 22 to 25, 2007$200,000 · 1 event
- Wildfire in California, October 22 to 23, 2007$50,000 · 1 event
- Damaging Wind in Louisiana, October 22, 2007$30,000 · 55 kt wind · 1 event
- Flash Flooding and Heavy Rain in Louisiana, October 22, 20079 events
- High Wind in Montana, October 22, 200761 kt wind · 6 events
- Damaging Winds in Alabama, October 22 to 23, 200750 kt wind · 6 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 62250.